MAUDE Adverse Event Report: IL081 IL-CRYSTAL LAKE 8 GA RENEWABLES SLIDE LID; CONTAINER, SHARPS

IL081 IL-CRYSTAL LAKE 8 GA RENEWABLES SLIDE LID; CONTAINER, SHARPS
Model Number 8980S
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they cannot open/close the sliding lid of the sharps container.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was completed for the reported lot number.The dhr review concluded no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.The dhr review also showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.Five samples of the lid assembly were received for evaluation.It was confirmed that the lid was not assembled correctly with the slide top 180 degrees rotated from the proper orientation precluding the final locking mechanism feature.The root cause analysis determined that the most likely root cause was human error; the operator erroneously placing the door on the lid in the incorrect orientation as designated.Mitigations including in-process inspections and standard works are in place to mitigate occurrences of this failure.Based on the information available and the investigation findings additional actions are not deemed necessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
8 GA RENEWABLES SLIDE LID
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
IL081 IL-CRYSTAL LAKE
815 tek drive
crystal lake IL 60039 9002
MDR Report Key10242566
Report Number1424643-2020-00579
Device Sequence Number812038
Product Code MMK
UDI-Device Identifier30884521022489
UDI-Public30884521022489
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8980S
Device Catalogue Number8980S
Device Lot Number19G12763
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date10/07/2020
Patient Sequence Number1